MAUDE Adverse Event Report: MEDTRONIC MEXICO ARTHROSCOPE

MEDTRONIC MEXICO ARTHROSCOPE
Catalog Number KX203
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient underwent balloon kyphoplasty at t12 due to compression fracture at t 12.Intra-op, the ibt ruptured.When the physician inserted both trocars as planned then inserted biopsy device in both sides, the physician did not drill and inserted the ibt.The physician began inflating ibt rotating between right and left sides during inflation right then left.When right ibt was in low 100 psi range and approx 3 ml it ruptured.The physician removed and flushed right side with saline, then it is continue to inflate left ibt, it ruptured shortly after, doctor stated approx 3-4 ml and low to mid 100 psi range.The physician flushed again with saline, then inserted cement, approx 3.5 to 4 ml per side and completed case.There were no patient complications as a result of alleged event.

Brand Name
ARTHROSCOPE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8643542
Report Number9612164-2019-01957
Device Sequence Number3236228
Product Code HRX
UDI-Device Identifier00763000025731
UDI-Public00763000025731
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKX203
Device Lot Number0009402469
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date05/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR